www.uhasselt.be
DSpace

Document Server@UHasselt >
Research >
Research publications >

Please use this identifier to cite or link to this item: http://hdl.handle.net/1942/1420

Title: On The Complexity Of Xpath Containment In The Presence Of Disjunction, Dtds, And Variables
Authors: NEVEN, Frank
Schwentick, T
Issue Date: 2006
Citation: Logical Methods in Computer Science, 2(3). p. 1-30
Abstract: XPath is a simple language for navigating an XML-tree and returning a set of answer nodes. The focus in this paper is on the complexity of the containment problem for various fragments of XPath. We restrict attention to the most common XPath expressions which navigate along the child and/or descendant axis. In addition to basic expressions using only node tests and simple predicates, we also consider disjunction and variables (ranging over nodes). Further, we investigate the containment problem relative to a given DTD. With respect to variables we study two semantics, (1) the original semantics of XPath, where the values of variables are given by an outer context, and (2) an existential semantics introduced by Deutsch and Tannen, in which the values of variables are existentially quantified. In this framework, we establish an exact classification of the complexity of the containment problem for many XPath fragments
URI: http://hdl.handle.net/1942/1420
DOI: 10.2168/LMCS-2(3:1)2006
Category: A2
Type: Journal Contribution
Appears in Collections: Research publications

Files in This Item:

Description SizeFormat
Postprint355.67 kBAdobe PDF

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.